MAUDE Adverse Event Report: Zoll Circulation, Inc. AutoPulse®Resuscitation System; Cardiac resuscitator, line-powered

Zoll Circulation, Inc. AutoPulse®Resuscitation System; Cardiac resuscitator, line-powered
Model Number 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
During the patient call, the autopulse platform (sn (b)(6) displayed fault code 16 (timeout moving to take-up position).The crew switched to manual cpr.Per the reporter, the patient did not survive.No additional information was provided.The customer did not provide information regarding the relationship between the death and the alleged malfunction.However, the msa evaluated the incident, and it was determined that the death was not related to the autopulse device.
 
Additional Manufacturer Narrative
The reported complaint for the autopulse platform (sn(b)(6) showed a fault code 16 (timeout moving to take-up position) error message was confirmed during archive data review and functional testing.Rust/corrosion seized the brake body, preventing the brake from opening/closing during activation and resulting in fault code 16, likely due to user maintenance.Review of the autopulse platform archive revealed that daily checks had not been performed.Required daily device checks per the zoll user manual and storing the autopulse platform in a low-humidity location help prevent the brake from seizing.The archive data was reviewed and revealed fault code 16 around the customer's reported event date, confirming the reported complaint.The autopulse platform failed initial functional testing due to fault code 16, thus confirming the reported complaint.It was noticed that there was no brake activation (open/clicking sound) when the platform powered on.The platform did not achieve the target take-up depth within the specified time because rust/corrosion in the brake housing area prevented the drivetrain motor from rotating.This will cause fault code 16 and prevent the platform from performing compressions.To remedy fault code 16, ipa (isopropyl alcohol) was used to clean and remove rust/corrosion.The brake gap inspection was performed, and the brake gap was verified to be within the specification of 0.008" ±0.001".The platform was tested with the large resuscitation test fixture (lrtf) without any faults or errors.Following service, the autopulse platform passed the load cell characterization test.The autopulse platform was subjected to the run-in test using the (b)(4) patient large resuscitation test fixture (lrtf) with known good test batteries, with no faults or errors.The autopulse platform passed final testing without any faults or errors.Historical complaints were reviewed for service information related to the reported complaint, and there was no previous history of complaints reported for the autopulse platform with serial number (b)(6).The death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr, adjunctive use only indication is prominently displayed on device labels and in the device manual.The benefit of using the autopulse is that it in part substitutes mechanical compressions for the physical labor of manual chest compressions when effective manual cpr is not possible.If the autopulse did not start or unexpectedly stops compressions, rescuer should revert to manual cpr, which is the standard of care.The autopulse is intended to be used as an adjunct to manual cpr on adult patients.In case of stoppage of autopulse the trained user reverts to manual cpr.The transition from autopulse to manual cpr by trained users is similar to the time necessary for rescuer rotation and presents the same workflow as manual cpr.Hence, based on available information, the patients' outcome was not negatively impacted by the interruptions when compared to standard of care manual cpr.According to multiple studies, out-of-hospital cardiac arrest (ohca) is considered one of the leading causes of death in industrialized nations, with a significant number of deaths occurring outside of a hospital setting, making it a major public health concern; this information is supported by research from the cdc, studies on global mortality rates, and data from various cardiac arrest registries.Survival to hospital discharge after non-traumatic emergency medical services-treated cardiac arrest with any first recorded rhythm was around (b)(4) for patients of any age (mozaffarian, circulation, 2016; ebiomedicine 2023).Death is an expected outcome for ohca.

Brand Name
AutoPulse®Resuscitation System
Common Device Name
Cardiac resuscitator, line-powered
Manufacturer (Section D)
Zoll Circulation, Inc.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
Zoll Circulation, Inc.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
+1(408)419-2347
MDR Report Key50766247
Report Number3010617000-2026-00567
Device Sequence Number9148753
Product Code DRM
UDI-Device Identifier00849111000512
UDI-Public00849111000512
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100
Device Catalogue Number8700-0730-01
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/03/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown